MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC STREAMLINE MIS SPINAL FIXATION SYSTEM; TAP, BONE

XTANT MEDICAL HOLDINGS, INC STREAMLINE MIS SPINAL FIXATION SYSTEM; TAP, BONE
Model Number 04-CANNTAP-55
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a minimally invasive spine surgery with a modified transforaminal lumbar interbody fusion placement using a mis approach.During the procedure, while being used over a guidewire, the distal tip of the cannulated tap fractured off the tip and was successfully recovered without incident.An alternate instrument was used to finish the procedure that resulted in a thirty (30) minute delay.There were no known patient complications associated with this complaint.No additional information is available.
 
Additional Manufacturer Narrative
A visual assessment of the returned system inserter/compressor showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The distal tip of the instrument was fractured as reported, both portions of the instrument were returned to the manufacturer for assessment.A functionality assessment was not performed due to the damaged condition of the returned instrument, which was removed from distributable inventory.A dhr review was performed for the instrument lot which met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 09/18/2020, resulting in an approximate field life of 4 years.It is unknown how many uses the device has undergone during that time.It may be possible for this instrument to break when preparing patient bone if it was inadvertently shifted out of alignment while tapping the drilled patient bone.There have been one other complaints of similar nature for this instrument in the past 12 months.The manufacturer will continue to monitor the field for complaints of fractured cannulated taps.

Brand Name
STREAMLINE MIS SPINAL FIXATION SYSTEM
Common Device Name
TAP, BONE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln
belgrade, MT 59714
4069245878
MDR Report Key20041542
Report Number3005031160-2024-00029
Device Sequence Number7977589
Product Code HWX
UDI-Device Identifier00846468050245
UDI-Public00846468050245
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04-CANNTAP-55
Device Lot Number379066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale